DOI 10.2174/1871530319666190809144620
Prolonged Adrenal Insufficiency After the Discontinuation of Mitotane Therapy.
Аннотация
INTRODUCTION
Adrenocortical carcinoma (ACC) is a rare neoplasm characterized by a high risk of recurrence after radical resection. The role of adjuvant systemic therapy in radically resected patients is unclear. Mitotane, a steroidogenesis inhibitor, is the only drug approved for the systemic treatment of advanced ACC. In 2007, a retrospective case-control study provided the evidence that mitotane, administered for two years after successful surgery, could prolong recurrence-free survival. Adrenal insufficiency (AI), which occurs in almost all patients during the first 12 months of treatment, is an expected side effect of mitotane and requires steroid replacement therapy. Due to its long halflife, mitotane-induced AI persists several months after treatment discontinuation and is managed by cautious tapering of glucocorticoid replacement therapy.
RESULTS
We report a case of symptomatic AI diagnosed after a severe allergic reaction occurring three years after the discontinuation of adjuvant mitotane therapy.
CONCLUSION
The case suggests that mitotane-induced AI should be monitored for a long time to asses full recovery of adrenal function, in order to prevent adrenal crises.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.